Hail, St. Clair
- When
- September 26, 4:25 PM CST
- Where
- St. Clair County, Appleton City
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.200, -94.033
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Sep 26, 2:02 PM CST, 2 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 302 PM CDT FRI SEP 26 2003 .DISCUSSION... MAIN FORECAST CONCERN IS THE EVOLUTION OF THE CONVECTION ALONG A COLD FRONT NOW OVER NORTHWEST MO. SYNOPTICALLY...THINGS LOOK PRETTY STRAIGHT FORWARD. A MIDLEVEL LONGWAVE TROUGH OVER THE UPPER MIDWEST WILL DEEPEN AS A SHORTWAVE MOVES SOUTHEAST INTO THE LOWER MO RIVER VLY TONIGHT. A SURFACE COLD FRONT IN ADVANCE OF THE SHORTWAVE WILL QUICKLY MOVE SOUTHEAST THROUGH THE AREA LATE THIS AFTERNOON AND THIS EVENING. THERE HAS BEEN A DRAMATIC INCREASE IN LOW LEVEL MOISTURE SINCE YESTERDAY...WITH DEWPOINTS WELL UP INTO THE 60S ACROSS THE AREA. MLCAPES RUNNING ABOUT 800 TO 1200 J/KG OVER THE FORECAST AREA. 0-3KM SHEAR OFF THE 18Z KSGF SOUNDING NOT ALL THAT IMPRESSIVE...ABOUT 100 M2/S2. DEEP LAYER 0-6KM SHEAR ALSO NOTHING TO WRITE HOME ABOUT EITHER. HOWEVER...SHEAR PROFILES SHOULD BECOME MORE FAVORABLE FOR SEVERE WEATHER LATE THIS AFTERNOON AS THE MIDLEVEL FLOW INCREASES WITH THE APPROACH OF THE SHORTWAVE. VIS SATELLITE IMAGERY INDICATES THAT CONVECTIVE DEVELOPMENT IS INCREASING ALONG THE COLD FRONT OVER WESTERN MO/EASTERN KS AS THE FRONT MOVES SOUTH INTO INCREASING INSTABILITY. SEVERE STORMS LOOK LIKE A GOOD BET THROUGH THE EVENING HOURS...ESPECIALLY OVER THE NORTHEASTERN TWO THIRDS OF THE FORECAST AREA. SEVERE THUNDERSTORM WATCHES ARE ALREADY OUT FOR MY WESTERN AND NORTHERN COUNTIES. BEHIND THE FRONT...COOL AIR WILL STAY IN PLACE THROUGH EARLY NEXT WEEK. BY 12Z MONDAY...BOTH THE ETA AND GFS MOVE A CANADIAN SURFACE HIGH INTO SW MO/SE KS WHICH SHOULD BE OPTIMAL FOR RADIATION COOLING. HAVE UPPER 30S RUNNING FOR LOWS OVER THE OZARKS...WITH READINGS A BIT WARMER ELSEWHERE. WE MAY SEE SOME PATCHY FROST...BUT AT THIS POINT I DONT SEE A WIDESPREAD FIRST FROST MONDAY....WITH THE COLDEST AIR STAYING TO OUR NORTH AND NORTHEAST. FURTHER ON INTO THE EXTENDED...ANOTHER COLD FRONT IS PROGGED TO MOVE THROUGH THE AREA TUE. PAST MODEL PERFORMANCE HASNT BEEN TOO GOOD WITH THE DEGREE OF MOISTURE RETURN IN SOUTHERLY FLOW AHEAD THESE FRONTS LATELY. BUT FOR NOW...WILL GENERALLY BUY OFF ON THE SCENARIO THAT WEAK SURFACE RIDGING ALONG THE GULF WILL LIMIT THE AMOUNT OF MOISTURE RETURN AHEAD OF THIS NEXT FRONT AND WILL LEAVE THE MIDWEEK PERIOD DRY. HAVE ADDED RAIN CHANCES FOR FRI WITH A POSSIBLE OVERUNNING RAINFALL EVENT WITH AN APPROACHING SHORTWAVE FROM THE CENTRAL ROCKIES. && .AVIATION... FOR THE 18Z TAF ISSUANCE WILL ADJUST WINDS TO DELAY WIND SHIFT TWO TO THREE HOURS PER CURRENT COLD FRONT MOVEMENT TRENDS...AND WILL START TEMPO STORMS AN HOUR OR TWO EARLIER...AROUND 22Z. LOOKS LIKE THERE WILL BE SEVERAL HOURS OF MVFR/IFR CEILINGS BEHIND THE FRONT...WITH MOST AREAS GOING UNLIMITED BY SUNRISE. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. TERRY/DSA
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 448 PM CDT FRI SEP 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. ...SEVERE THUNDERSTORMS MOVING INTO THE AREA... .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. ISOLATED STORMS WILL BE CAPABLE OF PRODUCING TORNADOES. AREAS AFFECTED AND TIMING: A LINE OF THUNDERSTORMS WILL MOVE SOUTHEAST INTO CENTRAL MISSOURI AND SOUTHEAST KANSAS BY 5 TO 530 PM. THIS LINE OF STORMS IS THEN EXPECTED TO MOVE THROUGH THE MISSOURI OZARKS THIS EVENING..EXITING EASTERN SECTIONS OF THE MISSOURI OZARKS IN SOUTH CENTRAL MISSOURI BY 1 AM. DISCUSSION: A LINE OF THUNDERSTORMS HAS DEVELOPED ALONG A COLD FRONT THAT EXTENDS FROM NORTHEAST MISSOURI INTO EAST CENTRAL KANSAS. SCATTERED STRONG TO SEVERE STORMS ARE OCCURRING ALONG THE FRONT IN CENTRAL AND WEST CENTRAL MISSOURI...AND SOUTHEAST KANSAS. THE FRONT IS MOVING INTO AN AREA THAT HAS BECOME VERY UNSTABLE DUE TO INCREASED LOW LEVEL MOISTURE AND SURFACE HEATING. VERTICAL WIND SHEAR PROFILES ARE ALSO BECOMING MORE FAVORABLE FOR SEVERE WEATHER AS AN UPPER LEVEL DISTURBANCE APPROACHES THE AREA. SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE SOUTHEAST INTO THE REST OF SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. UNSEASONABLY COLD WEATHER WILL MOVE INTO THE AREA EARLY NEXT WEEK. HIGH PRESSURE CENTERED OVER THE AREA MONDAY MORNING WILL BRING A CLEAR SKY AND LIGHT WINDS...WHICH IS FAVORABLE FOR PATCHY FROST DEVELOPMENT IN COLDER LOW LYING AREAS. WIDESPREAD FROST IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE READY FOR ACTIVATION NOW THROUGH THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF DSA
MOZ055>058-067>070-078>081-089-270000- SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 121 PM CDT FRI SEP 26 2003 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 928...IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BENTON...CAMDEN...CEDAR...DADE...DALLAS...HICKORY...LACLEDE... MARIES...MILLER...MORGAN...POLK...PULASKI AND ST. CLAIR. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE BOLIVAR... CAMDENTON...FORT LEONARD WOOD...LEBANON...OSAGE BEACH AND STOCKTON. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. BOOKBINDER
KSZ073-097-101-MOZ066-077-088-270000- SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 304 PM CDT FRI SEP 26 2003 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 929...IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BARTON...JASPER AND VERNON. IN KANSAS: BOURBON...CHEROKEE AND CRAWFORD. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE FORT SCOTT...JOPLIN...NEVADA AND PITTSBURG. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. IN ADDITION...A SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 7 PM FOR THE FOLLOWING COUNTIES: IN MISSOURI: BENTON...CAMDEN...CEDAR...DADE...DALLAS...HICKORY...LACLEDE... MARIES...MILLER...MORGAN...POLK...PULASKI AND ST. CLAIR. SAW
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
504 PM CDT FRI SEP 26 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 PM SYRACUSE MO 1 INCH HAIL
09/26/03 MORGAN REPORTED BY PUBLIC.The Pleasant Hill radar (KEAX), 71 km away, was scanning. The volume nearest the first event began at 22:26 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, September 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5338092.